×

zbMATH — the first resource for mathematics

Contingent solutions to the center manifold equation. (English) Zbl 0745.34039
For a system of ordinary differential equations \[ x'(t)=f(x(t),y(t)),\qquad y'(t)=-\lambda y(t)+g(x(t),y(t)), \] where \(X,Y\) are finite dimensional vector spaces, \(f:X\times Y\to X\) and \(g:X\times Y\to Y\) are Lipschitzian maps and \(\lambda>0\), the authors characterize a center manifold \(r:X\to Y\) as a solution of the quasi- linear first order system of “contingent” partial differential inclusions (1) \(\lambda r(x)\in g(x,r(x))-Dr(x)(f(x,r(x)))\) (where \(D\) denotes the contingent derivative). They show that there exists a global bounded and Lipschitzian contingent solution to (1) if \(\| g(x,y)\|\leq c(1+\| y\|)\) is satisfied and \(\lambda\) is large enough. Furthermore they prove that this solution can be approximated in the spirit of the “viscosity method” by a solution \(r_ \varepsilon\) to the second-order system \(\lambda r(x)=\varepsilon\Delta r(x)- r'(x)f(x,r(x))+g(x,r(x))\) when \(\varepsilon\to 0\).
Reviewer: W.Müller (Berlin)

MSC:
34C30 Manifolds of solutions of ODE (MSC2000)
35R70 PDEs with multivalued right-hand sides
35A35 Theoretical approximation in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Aubin, J.-P.; Cellina, A., Differential inclusions, (1984), Springer-Verlag
[2] Aubin, J.-P.; Da Prato, G., Stochastic viability and invariance, Ann. Scuola Norm. di Pisa, Vol. 27, 595-694, (1990) · Zbl 0741.60046
[3] Aubin, J.-P.; Frankowska, H., Set-valued analysis, (1990), Birkhäuser Boston, Basel
[4] J.-P. Aubin and H. Frankowska, Contingent partial Differential Equations Governing Feedback Controls, Preprint (to appear). · Zbl 0840.93041
[5] Aubin, J.-P., Viability theory, (1991), Birkhäuser Boston, Basel · Zbl 0755.93003
[6] C.I. Byrnes and A. Isidori, A Frequency Domain Philosophy for Nonlinear Systems, with applications to stabilization and adaptive control, 23rd I.E.E.E. Conf. Dec. Control, 1984, pp. 1569-1573 in Comutation and Control, K. Bowers and J. Lund Eds., Birkhäuser, pp. 23-52.
[7] Byrnes, C. I.; Isidori, A., Output regulation of non linear systems, I.E.E.E. Trans. Automn. Control, Vol. 35, 131-140, (1990) · Zbl 0704.93034
[8] C.I. Byrnes and A. Isidori, Asymptotic Stabilization of Minimum Phase Nonlinear Systems, Preprint (to appear). · Zbl 0758.93060
[9] Dolcetta, I. Capuzzo; Menaldi, J. L., Asymptotic behavior of the first order obstacle problem, J. Diff. Eq., Vol. 75, 303-328, (1988) · Zbl 0674.35011
[10] P. Cannarsa and G. Da Prato, Direct Solutions of a Second-Order Hamilton-Jacobi Equation in Hilbert Spaces, Preprint (to appear). · Zbl 0805.49016
[11] Carr, J., Applications of centre manifold theory, (1981), Springer-Verlag · Zbl 0464.58001
[12] Da Prato, G.; Lunardi, A., Stability, instability and center manifold theorem for fully nonlinear autonomous parabolic equations in Banach spaces, Arch. Rat. Mech. Anal., Vol. 101, 115-141, (1988) · Zbl 0661.35044
[13] Evans, L. C.; Souganidis, P. E., Fully nonlinear second order elliptic equations with large order coefficient, Ann. Inst. Fourier, Vol. 31, 175-171, (1981)
[14] Frankowska, H., L’équation d’hamilton-Jacobi contingente, C.R. Acad. Sci. Paris, T. 304, Series I, 295-298, (1987) · Zbl 0612.49023
[15] H. Frankowska, Optimal trajectories associated a solution of Hamilton-Jacobi Equations, I.E.E.E., 26th, CDC Conference, Los Angeles, December 9-11, 1987.
[16] H. Frankowska, Nonsmooth solutions of Hamilton-Jacobi-Bellman Equations, Proceedings of the International Conference Bellmann Continuum, Antibes, France, June 13-14, 1988, Lecture Notes in Control and Information Sciences, Springer Verlag.
[17] O. Hijab, Discounted Control of Degenerate Diffusions inR^d, preprint (to appear).
[18] Lions, P.-L., Generalized solutions of Hamilton-Jacobi equations, (1982), Pitman
[19] Lunardi, A., Existence in the small and in the large in fully nonlinear parabolic equations, (Aftabizadeh, Differentia Equations and Applications, (1988), Ohio University Press)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.